MAUDE Adverse Event Report: MICROVENTION INC HEADWAY DUO MICROCATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MICROVENTION INC HEADWAY DUO MICROCATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number MC162156S-AL
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported: they were not able to load the traxcess into the catheter.Information received notes it is a bit unclear if it was stuck in the hub or proximal part of the catheter.The procedure was completed as another duo catheter was used without problems.The same traxcess was used successfully with the new duo catheter.There was no patient impact, injury and no medical or surgical intervention performed.Patient status is "good".When the device was received for evaluation, the investigation findings found that the lumen coil was damaged and exposed.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Investigation conclusion: the investigation found that an in-house guidewire was unable to advance through the returned microcatheter, which is consistent with the alleged product issue.Further investigation found the ptfe liner damaged/delaminated with exposed coil at the hub join, which is consistent with the resistance encountered during the investigation.The physical evaluation of the device could not identify the exact conditions or circumstances that led to the exposed coil and damaged ptfe liner, but these conditions are consistent with a deviation in the manufacturing process and will be addressed per the quality system process.A capa has been initiated.

Brand Name
HEADWAY DUO MICROCATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MICROVENTION INC
35 enterprise
aliso viejo CA 92656
Manufacturer (Section G)
MICROVENTION INC
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key22235774
Report Number2032493-2025-90261
Device Sequence Number20877044
Product Code DQO
UDI-Device Identifier00842429117408
UDI-Public(01)00842429117408(11)241218(17)271130(10)0000829999
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K120917
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC162156S-AL
Device Lot Number0000829999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/03/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Initial Report FDA Received Date06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRAXCESS UNKNOWN DETAILS
Patient SexUnknown